Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 5, 2025, 5:02 PM CST for LaSalle Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2025, 5:02 PM CST (23:02 UTC)
- Expired
- Jan 5, 2025, 5:30 PM CST
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.0 in
- Wind
- 60.0 mph
County LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 97 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 5, 10:29 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 511 m²/s²
- 0-3 km storm-relative helicity
- 720 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 4:56 PM CST, 6 minutes earlier.
Area forecast discussion, Jan 5, 4:56 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
456 PM CST Sun Jan 5 2025
...New UPDATE, SHORT TERM, LONG TERM...
.UPDATE...
Issued at 346 PM CST Sun Jan 5 2025
Clearing two more batches of our counties and parishes from the
watch over the last hour. We had a bit of a delay with this
discussion as we had a few problems on our area NOAA WX Radios
that needed to be addressed. All is well at this point with more
clearing in cenLA.
&&
.SHORT TERM...
(This evening through Monday Night)
Issued at 346 PM CST Sun Jan 5 2025
Well developed squall line continues eastward from Alexandria to
Natchez give or take. We will likely cancel the remaining area
before sunset. The SPC Tornado Watch #1 continues until 6pm. Sun
is shining from Lufkin to Shreveport and Magnolia with cold air
stratocu over OK is moving into NE TX. Little effect on overnight
lows clear or cloudy with everybody in the Wind Adv until 6 am
Monday and our Cold Weather Adv for wind chills through 9am.
It will be a slow go for the wet cold ground to warm up with
highs tomorrow afternoon only around the 40 degree mark. Brisk
winds aloft will see more cirrus and the stratocu should thin out
by tomorrow as the upper core of the low lifts away and winds
become NW aloft. Lows again very cold for early Tuesday with some
upper teens and lower 20s, but less wind chill. /24/
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 346 PM CST Sun Jan 5 2025
High pressure continues to pump fresh cold air out of Canada and
down the MS River Valley through midweek. Fair skies with mostly
passing cirrus will be in and out with weaknesses aloft early in
the week. Otherwise, the overrunning and precip type clouds will
gather quickly late Wednesday. By sunset, fresh high pressure of
1032mb will be over S MO sending dry cold air down through the
delta and in our backdoor so to speak with NE winds. The upper low
will be 555dam over the Sea of Cortez and edging into Mexico. QPF
signal is light and still to our West at 09/00Z, but overrunning
can be early in a brisk pattern, but for now around midnight
initiations.
So the overnight hours will start to see the snow falling in the
Four-State area with light amounts to start. The GFS and ECMWF
both develop a coastal low around 110mb with GFS to 1006mb south
of Baton Rouge on the coast. The ECMWF maintains 1010mb give or
take with a core well offshore. Temps warm enough on Thursday for
some transitioning back and forth. Then overnight, this surface
low will be swinging Gulf moisture northward and this is our big
snow maker once that low pivots east of I-49 in Lafayette and
races over to the FL panhandle by sundown. The WPC Winter WX
graphic on day 5 is quite a spread with 30-50% greater than 1/4"
melted. And depending on the ratio, we will see widespread 1-2
inch and a swath of 2 to 4 with some higher amounts possible. The
next cold front will lag a bit and arrive over next weekend with
some 50s for highs melting away the blanket. The NW winds drive
back some Arctic cold again Sunday afternoon. /24/
&&
.AVIATION...
(18Z TAFS)
Issued at 1229 PM CST Sun Jan 5 2025
For the 05/18z TAFS...Reduced flight categories remain across the
region, as showers and thunderstorms, with low cigs, continue to
push east across the region along and ahead of a cold front. The
convection has cleared KTYR/KGGG/KTXK, so we will see some brief
improvement, but low cigs are expected to return overnight and
hold across the remainder of the region in wake of the storm.
However, we will see clearing skies across our East Texas sites,
and possibly KTXK/KSHV by the end of the period. In wake of the
front, expect gusty NW winds near 20 mph, with gusts up to 35 mph.
/20/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 342 AM CST Thu Jan 2 2025
Spotter activation will be needed this afternoon over Deep East
Texas, North Louisiana, and Southern Arkansas, with the potential
for severe thunderstorms. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 25 41 23 43 / 0 0 0 0
MLU 26 42 24 42 / 30 0 0 0
DEQ 19 37 18 39 / 0 0 0 0
TXK 24 39 21 41 / 0 0 0 0
ELD 23 40 21 41 / 0 0 0 0
TYR 23 40 22 41 / 0 0 0 0
GGG 23 41 21 42 / 0 0 0 0
LFK 26 43 24 45 / 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 6 AM CST Monday for ARZ050-051-059>061-
070>073.
Cold Weather Advisory from midnight tonight to 9 AM CST Monday
for ARZ050-051-059>061-070>073.
LA...Wind Advisory until 6 AM CST Monday for LAZ001>006-010>014-
017>022.
Cold Weather Advisory from midnight tonight to 9 AM CST Monday
for LAZ001>006-010>014-017>022.
OK...Wind Advisory until 6 AM CST Monday for OKZ077.
Cold Weather Advisory from midnight tonight to 9 AM CST Monday
for OKZ077.
TX...Wind Advisory until 6 AM CST Monday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
Cold Weather Advisory from midnight tonight to 9 AM CST Monday
for TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
SHORT TERM...24
LONG TERM....24
AVIATION...20In the hours before
Special weather statement, Jan 5, 2:45 PM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
245 PM CST Sun Jan 5 2025
LAZ012-013-017>022-TXZ167-052145-
Sabine LA-Caldwell LA-Jackson LA-La Salle LA-Sabine TX-Winn LA-
Grant LA-Natchitoches LA-Bienville LA-
245 PM CST Sun Jan 5 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NATCHITOCHES...
NORTHWESTERN LA SALLE...SOUTHEASTERN SABINE...SOUTHERN JACKSON...
GRANT...WESTERN CALDWELL...SOUTHEASTERN BIENVILLE AND WINN PARISHES
AND SOUTHEASTERN SABINE COUNTY UNTIL 345 PM CST...
At 245 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from near Jonesboro to 11 miles southeast of
Pineland, or extending from near Jonesboro to 49 miles southeast of
Center, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Natchitoches, Winnfield, Jonesboro, Columbia, Many, Colfax, Olla,
Campti, Clarks, Montgomery, Grayson, Urania, Florien, Provencal,
Natchez, Clarence, Dry Prong, Goldonna, Tullos and Dodson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3168 9330 3196 9304 3222 9292 3222 9199
3221 9200 3220 9198 3141 9252 3140 9269
3150 9268 3152 9272 3135 9295 3136 9339
3128 9344 3128 9354 3117 9358 3115 9394
TIME...MOT...LOC 2045Z 255DEG 49KT 3230 9269 3198 9283 3151 9324
3114 9384
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
16Local storm report, Jan 5, 3:11 PM CST, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
311 PM CST Sun Jan 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM Tstm Wnd Dmg 5 E Marion 32.90N 92.15W
01/05/2025 Union LA Fire Dept/Rescue
FD report of a house and shop with damage,
multiple trees down. Time estimated by
radar. Tornado possible.
&&
AECSpecial weather statement, Jan 5, 3:32 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
332 PM CST Sun Jan 5 2025
LAZ013-014-018>022-052230-
Caldwell LA-Jackson LA-La Salle LA-Ouachita LA-Winn LA-Grant LA-
Natchitoches LA-
332 PM CST Sun Jan 5 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN
NATCHITOCHES...LA SALLE...OUACHITA...SOUTHEASTERN JACKSON...GRANT...
CALDWELL AND WINN PARISHES UNTIL 430 PM CST...
At 332 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 11 miles northwest of Columbia to 24
miles southwest of Colfax, or extending from 11 miles northwest of
Columbia to 30 miles south of Natchitoches, moving east at 75 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Monroe, Claiborne, West Monroe, Winnfield, Columbia,
Brownsville-Bawcomville, Brownsville-Bawcom, Swartz, Jena,
Richwood, Colfax, Olla, Clarks, Montgomery, Grayson, Midway,
Urania, Pollock, Dry Prong and Tullos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3171 9287 3242 9234 3270 9197 3266 9191
3252 9190 3228 9203 3228 9199 3219 9201
3216 9190 3210 9187 3207 9193 3193 9190
3192 9201 3133 9201 3132 9208 3148 9220
3139 9266 3152 9272 3135 9295 3136 9324
TIME...MOT...LOC 2132Z 256DEG 62KT 3219 9224 3166 9255 3130 9302
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
16Local storm report, Jan 5, 3:57 PM CST, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
357 PM CST Sun Jan 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM Tstm Wnd Dmg 7 NNE Swartz 32.65N 91.94W
01/05/2025 Ouachita LA Public
Tree damage reported at the intersection of
LA Hwy 134 and LA Hwy 139. Time estimated by
radar.
&&
AECSpecial weather statement, Jan 5, 4:22 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
422 PM CST Sun Jan 5 2025
LAZ020>022-052315-
Grant LA-Caldwell LA-La Salle LA-
422 PM CST Sun Jan 5 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN
CALDWELL...LA SALLE AND SOUTHEASTERN GRANT PARISHES UNTIL 515 PM
CST...
At 422 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from near Columbia to 20 miles southeast of
Colfax, or extending from near Columbia to 45 miles south of
Winnfield, moving east at 70 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Columbia, Jena, Olla, Clarks, Grayson, Midway, Pollock, Dry Prong,
Nebo, Rogers, Standard, Burlington, Catahoula Lake, Spaulding,
Fishville, Kelly and Bentley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3174 9227 3214 9217 3219 9198 3217 9198
3216 9189 3209 9187 3207 9193 3204 9190
3193 9190 3192 9201 3133 9201 3132 9208
3137 9208 3148 9220 3139 9263 3140 9269
3140 9270 3142 9268 3149 9270
TIME...MOT...LOC 2222Z 256DEG 60KT 3209 9200 3165 9213 3127 9253
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
16Local storm report, Jan 5, 4:26 PM CST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
426 PM CST Sun Jan 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM Tstm Wnd Dmg Perrytown 33.70N 93.53W
01/05/2025 Hempstead AR Public
Report of multiple trees down south of US-67
in Perrytown, AR.
&&
AECThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 2:57 AM CST | Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 27 hr |
| Jan 5, 3:05 AM CST | Cold Weather Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 30 hr |
| Jan 5, 9:42 AM CST | Special Weather Statement | SHV | Cass, Gregg, Marion, Smith, Upshur | 63 min |
| Jan 5, 9:55 AM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass | 50 min |
| Jan 5, 10:25 AM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass, Marion | 65 min |
| Jan 5, 10:44 AM CST | Special Weather Statement | SHV | Cherokee, Gregg, Harrison, Rusk | 61 min |
| Jan 5, 11:19 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Panola, Rusk, Shelby | 56 min |
| Jan 5, 11:24 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 66 min |
| Jan 5, 12:35 PM CST | Special Weather Statement | SHV | Angelina, San Augustine, Shelby | 55 min |
| Jan 5, 1:25 PM CST | Special Weather Statement | SHV | Sabine, San Augustine | 65 min |
| Jan 5, 2:07 PM CST | Special Weather Statement | SHV | Sabine | 38 min |
| Jan 5, 12:07 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 53 min |
| Jan 5, 12:08 PM CST | Tornado Warning | SHV | Jackson, Ouachita | 27 min |
| Jan 5, 12:17 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 58 min |
| Jan 5, 12:46 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 44 min |
| Jan 5, 12:58 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 29 min |
| Jan 5, 1:01 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 30 min |
| Jan 5, 1:07 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Red River, Webster | 53 min |
| Jan 5, 1:19 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 41 min |
| Jan 5, 1:31 PM CST | Special Weather Statement | SHV | Caldwell | 44 min |
| Jan 5, 1:33 PM CST | Special Weather Statement | SHV | Grant | 57 min |
| Jan 5, 1:54 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 66 min |
| Jan 5, 2:00 PM CST | Special Weather Statement | SHV | Bienville | 60 min |
| Jan 5, 2:04 PM CST | Tornado Warning | SHV | Union | 26 min |
| Jan 5, 2:15 PM CST | Special Weather Statement | SHV | Bienville | 30 min |
| Jan 5, 2:15 PM CST | Special Weather Statement | SHV | Bienville | 60 min |
| Jan 5, 2:24 PM CST | Tornado Warning | SHV | Union | 21 min |
| Jan 5, 2:25 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Red River, Sabine and 1 more | 50 min |
| Jan 5, 2:35 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 48 min |
| Jan 5, 2:45 PM CST | Special Weather Statement | SHV | Caldwell, Grant, Natchitoches, Winn | 60 min |
| Jan 5, 3:00 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 45 min |
| Jan 5, 3:13 PM CST | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 47 min |
| Jan 5, 3:32 PM CST | Special Weather Statement | SHV | Caldwell, Grant, LaSalle, Ouachita, Winn | 58 min |
| Jan 5, 4:22 PM CST | Special Weather Statement | SHV | Caldwell, LaSalle | 53 min |
| Jan 5, 5:06 PM CST | Tornado Warning | SHV | Grant, LaSalle | 15 min |
| Jan 5, 9:47 AM CST | Special Weather Statement | SHV | Hempstead, Miller | 58 min |
| Jan 5, 10:34 AM CST | Tornado Warning | SHV | Hempstead, Nevada | 41 min |
| Jan 5, 2:09 PM CST | Special Weather Statement | SHV | Union | 21 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.